MAUDE Adverse Event Report: STRYKER GMBH STRAIGHT REDUCTION CLAMP, BROAD VARIAX2

STRYKER GMBH STRAIGHT REDUCTION CLAMP, BROAD VARIAX2
Model Number 705297
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/16/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Upon completion of the investigation any additional information will be reported in a supplemental report.
 
Event or Problem Description
It was reported the tip of the product broke during the operation.
 
Event or Problem Description
It was reported the tip of the product broke during the operation.
 
Additional Manufacturer Narrative
The reported event could be confirmed, since the device was returned for evaluation and matches the reported failure mode.Device inspection revealed the following: the received clamp overall showed normal signs of usage with one of its leg broken.The fracture pattern on the surface of the broken leg indicates typical brittle fracture under immense bending load.No other deformation was observed around the breakage point, indicating towards an instantaneous breakage under a high load.The average hardness of the reduction clamp was observed to be 46.4 hrc as required against a range of 44.0 hrc ¿ 48.0 hrc.The returned screwdriver bit was found to be within specifications.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.No indications of material, manufacturing or design related problems were found during the investigation.A review of the labeling did not indicate any abnormalities.Based on the above investigation, the root cause of the failure is user related.The breakage of one of the legs of the clamp occurred due to intra-op excessive bending load application on the leg, more than it could sustain.Ultimately leading to an instantaneous brittle fracture.The brochure instructions for cleaning, sterilization, inspection and maintenance guide clearly mentions: ¿stryker trauma & extremities typically does not specify the maximum number of uses appropriate for re-usable medical devices.The useful life of these devices depends on many factors including the method and duration of each use, and the handling between uses.[¿] careful inspection and functional test of the device before use is the best method of determining the end of serviceable life for the medical device.¿ if any further information is provided, the complaint report will be updated.

Brand Name
STRAIGHT REDUCTION CLAMP, BROAD VARIAX2
Common Device Name
CLAMP
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
MDR Report Key11794397
Report Number0008031020-2021-00214
Device Sequence Number1021322
Product Code HXD
UDI-Device Identifier07613327125252
UDI-Public07613327125252
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number705297
Device Catalogue Number705297
Device Lot NumberL28858
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/17/2021
Initial Date Received by Manufacturer 04/19/2021
Supplement Date Received by Manufacturer07/07/2021
Initial Report FDA Received Date05/07/2021
Supplement Report FDA Received Date07/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1